Alert archive / South Dakota / Heat Advisories in 2012

Heat Advisory 7, NWS Sioux Falls, SD

August 1, 201219 counties in South Dakota; Dakota County, Dixon County, Nebraska; 4 counties in Iowa

NWS Sioux Falls, SD issued this heat advisory at Aug 1, 2012, 3:52 AM CDT for 19 counties in South Dakota; Dakota County, Dixon County, Nebraska; 4 counties in Iowa. It took effect at Aug 1, 2012, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2012, 3:52 AM CDT (08:52 UTC)
In effect from
Aug 1, 2012, 12:00 PM CDT
Expired
Aug 1, 2012, 7:00 PM CDT
In force
7 hr
Issued by
NWS Sioux Falls, SD
All 25 counties

Lyon County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Aurora County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 69 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
2250 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WWUS73 KFSD 010852
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
352 AM CDT WED AUG 1 2012

.A VERY HOT DAY WILL BE IN STORE FOR SOUTHEAST SOUTH DAKOTA...
EXTREME NORTHEAST NEBRASKA...AND NORTHWEST IOWA ALONG THE BIG
SIOUX RIVER VALLEY. HEAT INDEX VALUES IN THESE AREAS WILL AVERAGE
100 TO 105 DEGREES THIS AFTERNOON. A WEAK COLD FRONT WILL MOVE
ACROSS THIS AREA TONIGHT PRODUCING SLIGHTLY COOLER TEMPERATURES
FOR THURSDAY. 

IAZ001-012-020-031-NEZ013-014-SDZ050-052>054-057>071-011700-
/O.NEW.KFSD.HT.Y.0007.120801T1700Z-120802T0000Z/
LYON-SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-GREGORY-JERAULD-SANBORN-
MINER-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-
DOUGLAS-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
352 AM CDT WED AUG 1 2012

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

* WEATHER CONDITIONS...HEAT INDEX VALUES WILL AVERAGE 100 TO 105
  DEGREES THIS AFTERNOON...COOLING OFF INTO THE 70S BY LATE
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME
OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON
RELATIVES AND NEIGHBORS...AND DO NOT LEAVE CHILDREN OR PETS
UNATTENDED IN VEHICLES.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
3 follow-up statements
402 
WWUS73 KFSD 011537
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1037 AM CDT WED AUG 1 2012

.A VERY HOT DAY WILL BE IN STORE FOR SOUTHEAST SOUTH DAKOTA...
EXTREME NORTHEAST NEBRASKA...AND NORTHWEST IOWA ALONG THE BIG
SIOUX RIVER VALLEY. HEAT INDEX VALUES IN THESE AREAS WILL AVERAGE
100 TO 105 DEGREES THIS AFTERNOON. A WEAK COLD FRONT WILL MOVE
ACROSS THIS AREA TONIGHT PRODUCING SLIGHTLY COOLER TEMPERATURES
FOR THURSDAY.

IAZ001-012-020-031-NEZ013-014-SDZ050-052>054-057>071-012345-
/O.CON.KFSD.HT.Y.0007.120801T1700Z-120802T0000Z/
LYON-SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-GREGORY-JERAULD-SANBORN-
MINER-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-
DOUGLAS-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
1037 AM CDT WED AUG 1 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WEATHER CONDITIONS...HEAT INDEX VALUES WILL AVERAGE 100 TO 105 
  DEGREES THIS AFTERNOON...COOLING OFF INTO THE 70S BY LATE 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME
OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON
RELATIVES AND NEIGHBORS...AND DO NOT LEAVE CHILDREN OR PETS
UNATTENDED IN VEHICLES.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
193 
WWUS73 KFSD 011616
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1116 AM CDT WED AUG 1 2012

.A VERY HOT DAY WILL BE IN STORE FOR SOUTHEAST SOUTH DAKOTA...
EXTREME NORTHEAST NEBRASKA...AND NORTHWEST IOWA ALONG THE BIG
SIOUX RIVER VALLEY. HEAT INDEX VALUES IN THESE AREAS WILL AVERAGE
100 TO 105 DEGREES THIS AFTERNOON. A WEAK COLD FRONT WILL MOVE
ACROSS THIS AREA TONIGHT PRODUCING SLIGHTLY COOLER TEMPERATURES
FOR THURSDAY.

IAZ001-012-020-031-NEZ013-014-SDZ050-052>054-057>071-020000-
/O.CON.KFSD.HT.Y.0007.120801T1700Z-120802T0000Z/
LYON-SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-GREGORY-JERAULD-SANBORN-
MINER-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-
DOUGLAS-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
1116 AM CDT WED AUG 1 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WEATHER CONDITIONS...HEAT INDEX VALUES WILL AVERAGE 100 TO 105
  DEGREES THIS AFTERNOON. THE HEAT WILL BEGIN TO ABATE THIS
  EVENING AS TEMPERATURES FALL BACK INTO THE 70S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME
OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. CHECK UP ON
RELATIVES AND NEIGHBORS...AND DO NOT LEAVE CHILDREN OR PETS
UNATTENDED IN VEHICLES.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
877 
WWUS73 KFSD 012357
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
657 PM CDT WED AUG 1 2012

IAZ001-012-020-031-NEZ013-014-SDZ050-052>054-057>071-020100-
/O.EXP.KFSD.HT.Y.0007.000000T0000Z-120802T0000Z/
LYON-SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-GREGORY-JERAULD-SANBORN-
MINER-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-
DOUGLAS-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...
CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...
CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...
LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...
AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY...
BERESFORD...ELK POINT...ALCESTER...JEFFERSON
657 PM CDT WED AUG 1 2012

...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

TEMPERATURES HAVE BEGUN TO COOL OFF THIS EVENING...ALLOWING HEAT
INDICES TO FALL BELOW 100 DEGREES. THUS THE HEAT ADVISORY HAS BEEN
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this heat advisory went out at Aug 1, 12:32 AM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Aug 1, 12:32 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1232 AM CDT WED AUG 1 2012

.DISCUSSION.../ISSUED AT 320 PM CDT/
FORECAST LOOKING GOOD TONIGHT. TEMPS RIGHT ON TRACK SO FAR AND NO
CHANGES ANTICIPATED TO OVERNIGHT LOWS. WATCHING AREA OF STORMS MOVE
INTO NORTH CENTRAL SD THIS EVENING. NEW 00Z NAM DOES NOT HAVE A GOOD
HANDLE ON THIS CONVECTION. HOWEVER WITH EARLIER MODELS KEEPING ANY
FORCING WELL NORTH OF OUR FORECAST AREA OVERNIGHT...WITH WARM
ADVECTION IN NORTHEAST SD AND SUBTLE WAVE EVEN FARTHER NORTH...
CURRENT FORECAST OF ONLY A SLIGHT CHANCE OF LATE NIGHT STORMS AS FAR
SOUTH AS THE HIGHWAY 14 CORRIDOR SEEMS REASONABLE AND WILL MAKE NO
CHANGES AT THIS TIME.

&&

.AVIATION.../FOR THE 06Z TAF ISSUANCE/
CONDITIONS ARE EXPECTED TO BE VFR FOR THE REMAINDER OF TONIGHT AND
THROUGH WEDNESDAY. A SURFACE BOUNDARY WILL NUDGE SOUTHWARD DURING
THE DAY ON WEDNESDAY...LIKELY CAUSING A WIND SHIFT TO A NORTHEAST
DIRECTION AT THE KHON TAF SITE BY AFTERNOON. IN ADDITION LATE IN
THIS TAF PERIOD...A FAIRLY STRONG MID LEVEL WAVE IS FORECAST TO
MOVE EASTWARD ACROSS SOUTH DAKOTA WHICH COULD SPREAD SCATTERED
THUNDERSTORMS THROUGHOUT THIS AREA WEDNESDAY EVENING. THIS IS
SOMETHING TO WATCH FOR...AND HAS BEEN INCLUDED IN THE KFSD AND KHON
TAF SITES. AT THIS TIME...CONFIDENCE FOR THUNDERSTORMS IS NOT AS
HIGH AS FAR SOUTH AS THE SIOUX CITY AREA SO THAT TAF WAS LEFT DRY.
NAM SOUNDINGS EXHIBIT AN INVERTED V SIGNATURE SUGGESTING THAT IF
THUNDERSTORMS DEVELOP...THEY COULD DEVELOP STRONG GUSTY AND ERRATIC
WINDS.

&&

.PREV DISCUSSION.../ISSUED AT 320 PM CDT/
REMNANTS OF EARLIER CONVECTION ACROSS NORTH CENTRAL SOUTH DAKOTA IS
ON SEVERE DOWNTURN AS IT MOVES TOWARD WATERTOWN...AND EXPECT THAT
THIS MIGHT BE THE END OF SHORT TERM RISK THROUGH THE EVENING HOURS.
CUMULUS FIELD IS DEVELOPING FROM SOUTH CENTRAL AND SOUTHWEST SOUTH
DAKOTA INTO CENTRAL NEBRASKA...BUT LITTLE IN WAY OF OVERALL MIXED
LAYER BASED INSTABILITY AND STILL A DEEPER BUT WEAK CAP...EXPECT
LITTLE THREAT FOR DEVELOPMENT IN THESE AREAS THROUGH THE EVENING.
LIKELY THAT ACTIVITY WILL CONTINUE TO GARNER STRENGTH IN WESTERN SD
SUBTLE WAVE IN PUSHING THROUGH EASTERN MT...BUT THIS SHOULD TURN
EAST AND SOUTHEAST AND REMAIN SOUTH OF THE AREA. WILL HAVE TO WAIT
UNTIL DEVELOPMENT WITH LOW LEVEL JET TO NORTH PUSHES EAST/SOUTHEAST
LATER IN THE NIGHT...BUT WITH MAIN CONVERGENCE REMAINING
NORTH...ONLY A MINIMAL CHANCE ALONG THE HIGHWAY 14 CORRIDOR LATER
TONIGHT/EARLY WEDNESDAY ALONG WITH THE STEEPER MID LEVEL LAPSE
RATES. AS WAVE CROSSES INTO THE REGION IN THE AFTERNOON...SHOULD
HELP TO INCREASE POTENTIAL FOR THUNDERSTORM DEVELOPMENT
SOMEWHAT...BUT WILL HAVE TO WORK ON WARM MID LAYERS FOR A WHILE.
LATEST GRIDS REFLECT A SLOWER PROGRESSION TO CONVECTION. MAIN
ACTIVITY WILL RELY ON CONVERGENCE AROUND BOUNDARY...AND A SLOWER
SOLUTION SEEMS IN ORDER...RATHER THAN 12Z NAM WHICH WAS IMPACTED BY
UNREALISTIC CONVECTIVE INFLUENCES. TEMPERATURES AGAIN WILL BE
BLAZING AHEAD OF BOUNDARY...WITH READINGS AGAIN AROUND 100 EXPECTED
AGAIN FROM LOWER BRULE TOWARD MID MISSOURI VALLEY. /CHAPMAN

SURFACE FRONT WILL SAG SOUTH ACROSS CWA WEDNESDAY NIGHT. ALL MODELS
FAIRLY CONSISTENT WITH THIS FEATURE WITH SHORT WAVE RIDING THE
RIDGE. PLACEMENT OF RAIN IS STILL IN QUESTION BUT FEEL STORMS WILL
BE MAINLY LIMITED TO AREAS NORTH OF FRONT DUE TO CAPPING TO THE
SOUTH. SO FOR WEDNESDAY EVENING...HIGHEST POPS SHOULD BE ALONG AND
NORTH OF I90 SHIFTING TO SOUTH OF I90 AFTER MIDNIGHT. ANOTHER
LIMITING FACTOR WILL BE THE LACK OF EVAPORATIVE MOISTURE DUE TO THE
DROUGHT SO STORMS LIKELY NOT TO BE AS WIDESPREAD AS A NORMAL SUMMER
WITH THIS SETUP. SO AT BEST WILL GO WITH 30 TO 40% POPS FOR
WEDNESDAY NIGHT.

THURSDAY SHOULD BE RELATIVELY QUIET AS WEAK SURFACE HIGH SETTLES
OVER CWA. MAY SEE A FEW THUNDERSTORMS LINGER NEAR MISSOURI RIVER
THURSDAY MORNING BEFORE FRONT SETTLES A LITTLE FURTHER SOUTH. SHOULD
STILL WARM UP INTO THE 80S AND 90S AS COOLING WILL BE SHALLOW.

ANOTHER WAVE RIDES OVER THE RIDGE THURSDAY NIGHT/FRIDAY MORNING
BRINGING ANOTHER CHANCE OF STORMS...MAINLY ACROSS THE NORTH LATER
THURSDAY NIGHT INTO FRIDAY MORNING. SO WILL KEEP POPS IN FORECAST
FOR THAT TIME PERIOD...BUT LIKELY TO BE A PERIOD OF TIME ON FRIDAY
WHERE RAIN CHANCES WILL BE SMALL BEFORE MAIN WAVE PUSHES FRONT
THROUGH CWA LATER FRIDAY AFTERNOON AND NIGHT. AS WAVE MOVES INTO ND
ON FRIDAY...WOULD EXPECT AT LEAST SCATTERED THUNDERSTORMS TO DEVELOP
LATER IN THE AFTERNOON ACROSS WESTERN CWA AHEAD OF APPROACHING COLD
FRONT AND SPREAD EAST OVERNIGHT. LOOKS LIKE BEST CHANCE FOR STORMS
WILL BE ACROSS NORTHERN CWA FRIDAY EVENING DEPENDING ON HOW MUCH
CLEARING OCCURS AFTER FIRST WAVE EXITS FRIDAY MORNING. COULD REALLY
MESS THE ATMOSPHERE UP IF RAIN COOLED AIR AND STRATUS DEVELOPS
BEHIND THAT WAVE. IF DECENT MIXING OCCURS WILL SEE HIGHS IN 90S
AHEAD OF FRONT ON FRIDAY AND WILL GO WITH WARMEST TEMPERATURES WEST
WERE THERE WILL BE A BETTER CHANCE OF MIXING AHEAD OF FRONT.

THE SEVERE THREAT LOOKS TO BE LIMITED TO EITHER LATE THURSDAY NIGHT
WITH FIRST WAVE AND/OR FRIDAY AFTERNOON AND EVENING WITH FRONT.
STORMS WEDNESDAY EVENING SHOULD REMAIN BELOW SEVERE LEVELS ALTHOUGH
A FEW COULD BE MARGINALLY CLOSE.

COOLER AIR WILL SPREAD INTO CWA FOR THE WEEKEND WITH ONLY A LINGER
CHANCE OF STORMS SATURDAY MORNING ACROSS THE FAR EAST AND SOUTHEAST.
HOT WEATHER WILL RETURN NEXT WEEK AS RIDGE ALOFT BUILDS BACK OVER
THE PLAINS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.

&&
Hazardous weather outlook, Jul 31, 11:15 AM CDT, 16 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1115 AM CDT TUE JUL 31 2012

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-011200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1115 AM CDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
A FEW THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT FROM THE
HIGHWAY 14 CORRIDOR TOWARD THE JAMES VALLEY AND SOUTH CENTRAL
SOUTH DAKOTA. HOWEVER...STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE INTO WEDNESDAY AND WEDNESDAY
NIGHT...HOWEVER NONE OF THE THUNDERSTORMS SHOULD BECOME SEVERE.
WEDNESDAY WILL ALSO SEE HEAT INDICES APPROACH 100 DEGREES IN MANY
LOCATIONS.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ON FRIDAY NIGHT
AND A FEW OF THESE STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Heat Advisories in South Dakota, 2012Heat Advisories in Iowa, 2012Heat Advisories in Nebraska, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.